Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Does Klacid cause swollen glands?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I have continually had blocked sinus for the past couple of years. My Doctor put me on Amoxcillan in March 2011 to treat sinus infection. I was at doctor again this week (tues 14 June), my sinus were blocked again and soreness behind both eyes. My doctor prescribed a 10 day course of Klacid. However, since starting them on Tuesday the glands in neck under my jaw bone have become very swollen and sore to touch and swallow, soreness behind my eyes gone. Should I return to my doctor, do you think Klacid could be causing swollen glands?
Posted Fri, 20 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Mitaly 29 minutes later

Thanks for posting your query

The usual side effects reported by Klacid use are abdominal pain, altered taste, diarrhoea, vomitting, allergic reaction etc but swollen lymph nodes cannot be a side effect of the drug use. It is quite possible that the lymph nodes were inflammed due to the sinus infection itself which has spread and started causing pain and swelling.

Continue taking the antibiotic course and observe for any changes as any oral drug can take 48 to 72 hours to be effective and relieve the pain and other effects.

Meanwhile some suggestions for you:
1) Take steam inhalation 2 to 3 times in a day.
2) Use saline nasal drops for congestion.
3) Gargle with lukewarm water with added salt in it for throat pain.
4) Have freshly prepared orange juice, grape juice and mangoes.
5) Take Cinnamon powder and add little water to it. Make a paste and apply on nostrils and forehead.
6) Avoid cold food items and have ginger tea, cinnamon tea etc.
7) Take adequate rest and avoid stress.

Hope I have answered your query. In case of any doubts, I am available for follow up if any.
Above answer was peer-reviewed by
Follow-up: Does Klacid cause swollen glands? 9 hours later
Thankyou for your reply, sorry just one more question. My glands today are still swollen, sore & it is sore to swallow. I know you stated in your reply that it can take some antibiotics 48 to 72 to work but should I not at this stage be seeing some improvement ( on Medication since lunchtime On Tues)? If there is no improvement by tomorrow should I return to my doctor, is there any chance that I could be on wrong antibiotic?
I have also been taken Nurofen for pain in glands is this ok?

Thanks again
Answered by Dr. Mitaly 33 minutes later

Thanks for the follow up

It seems that the glands are very much infected (as per your symptoms) and the effect would be seen slowly. Its not that some antibiotics, but all oral ones take at least 2 to 3 days to show some effect.

I do not feel that the drug given is wrong as Klacid is a very good drug of choice. You might start feeling some changes after few days.

Kindly wait for at leat 5 days and if even then there is no improvement then consider visiting your doctor.

You can continue taking Nurofen for pain relief and also follow the suggestions which I have advised you previously.

Wishing you Speedy recovery!

Take care
Above answer was peer-reviewed by
Follow-up: Does Klacid cause swollen glands? 35 hours later
I went back to Doctor yes as sore throat and glands just getting worse. The doc up the dose of Klacid from 1 a day to 2. However, I have woken up this morning worse than I have been all week. I can hardly swallow it is so sore and glands still swollen. I dont know what to do? I have also been getting night sweats for past 2 nights. I feel like I am sicker now than I was last Tuesday. Please can you advise me on best course of action, cant suffer this much longer.
Answered by Dr. Mitaly 5 hours later

Good to hear from you again.

There are various other causes as Epiglottitis, Strepto infection, peritonsillar abscess which are to be ruled out. As swollen glands are most commonly caused by bacteria the drug was fine and symptoms should not have worsened with it.

Since I am not examining you so it is difficult to comment.

Consider taking a second opinion from an ENT specialist so that a thorough examination can be done and if required a change in the antibiotic would be appropriate.

Hope this answers your query.

Wishing you Speedy Recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor